Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 13, 2012, 7:26 PM EDT for Fulton County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 13, 2012, 8:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS82 KFFC 132326 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 726 PM EDT WED JUN 13 2012 GAZ033-044-140000- 726 PM EDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN FULTON COUNTY UNTIL 800 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BANKHEAD...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FULTON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOLTON...BANKHEAD...WEST END...ATLANTIC STATION... MIDTOWN...ATLANTA...CASCADE HEIGHTS AND EAST POINT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3383 8446 3377 8437 3367 8444 3372 8459 TIME...MOT...LOC 2327Z 043DEG 5KT 3376 8446 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:10 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT WED JUN 13 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOOP SHOWS SOME SHOWERS AND ISOLATED THUNDERSTORMS POPPING UP JUST NE AND SW OF THE AREA. THE WEAK FRONT OVER THE STATE HAS FINALLY PUSHED INTO SOUTHERN GA ALLOWING DRIER AIR TO FILTER INTO THE REGION FROM THE NW. HIGH PRESSURE CENTERED OVER THE GREAT LAKES STATES IS MOVING EAST AS IT BUILD SOUTHWARD THROUGH TONIGHT. THIS RIDGE BEGINS TO WEDGE DOWN THE EASTERN SEABOARD THURSDAY PUTTING GA IN NORTHEASTERLY FLOW THROUGH THE END OF THE WEEK. THIS RIDGE OF HIGH PRESSURE WILL ALSO KEEP GA DRY THROUGH THE SHORT TERM. THERE MAY BE A FEW SHOWERS THAT POPS UP ALONG OUR EXTREME SOUTHERN BORDER ALONG THE EDGE OF THE RIDGE BUT IT WILL BE MOSTLY DEPENDENT UPON JUST HOW DEEP THE RIDGE BUILDS INTO THE STATE. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... BY FRIDAY MORNING...HIGH PRESSURE RIDGE BUILDING DOWN THE APPALACHIANS STRETCHED WELL INTO THE STATE...KEEPING POP POTENTIAL AT BAY. ISOLATED CONVECTION POSSIBLE ACROSS PORTIONS OF SOUTHERN GEORGIA AROUND THE PERIPHERY OF THE RIDGE. THIS RIDGE DOMINATES THE EXTENDED PERIODS INTO EARLY WEEK. A FEW MODELS HIGHLIGHTING AN UPPER LEVEL LOW DEVELOPING OFF THE MID ATLANTIC COAST THE FIRST HALF OF THE WEEK. AS A RESULT...BANDS OF MOISTURE MOVING INTO THE SOUTHEAST COULD SUPPORT ISOLATED CONVECTION...EVEN UNDER THE INFLUENCE OF THE SURFACE HIGH. AS A RESULT...HAVE CONTINUED A GENERALLY DRY FORECAST THROUGH THE EXTENDED...ASIDE FROM SOME SLIGHT CHANCE POPS ACROSS THE SOUTHERN CWA EACH AFTERNOON MONDAY THROUGH WEDNESDAY. EXPECTING SLIGHTLY COOLER TEMPERATURES INTO THE EXTENDED PERIOD...WITH NEAR NORMAL HIGHS. GRADUAL WARMING TREND FROM THE LOW 80S TO THE MID TO UPPER 80S IS EXPECTED BY MID WEEK NEXT WEEK. 31 && .AVIATION... 18Z UPDATE... VFR CONDITIONS CONTINUING ACROSS THE AREA. CEILINGS ARE STARTING TO BECOME BKN ACROSS THE ATL AREA TAF SITES BUT THEY ARE STAYING ABOVE 3000FT. CLOUDS WILL SCT OUT BY 23-00Z AND LIFT. WINDS ARE STILL MOSTLY OUT OF THE NW BUT JUST BARELY. WINDS WILL TURN TO THE NE BY 19-22Z. WINDS SPEEDS WILL STAY IN THE 5-10KT RANGE. NO PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 89 63 83 / 10 5 5 10 ATLANTA 69 87 65 82 / 10 5 5 10 BLAIRSVILLE 61 84 61 79 / 10 10 5 20 CARTERSVILLE 64 88 62 84 / 10 10 5 10 COLUMBUS 70 91 66 87 / 10 10 10 10 GAINESVILLE 67 86 65 81 / 10 10 5 10 MACON 68 90 64 86 / 5 10 5 10 ROME 65 91 64 86 / 10 10 5 20 PEACHTREE CITY 64 88 62 83 / 10 5 5 10 VIDALIA 71 91 67 85 / 20 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Jun 13, 11:16 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1116 AM EDT WED JUN 13 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1116 AM EDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN IN THE CENTRAL GEORGIA VICINITY THIS AFTERNOON. THIS FRONT WILL PUSH INTO SOUTH GEORGIA TONIGHT AS HIGH PRESSURE BUILDS DOWN THE APPALACHIANS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST FAVORED AREA FOR DEVELOPMENT WILL BE THE AREA GENERALLY EAST AND SOUTH OF A LINE FROM LA GRANGE TO ATLANTA TO BLUE RIDGE. .DISCUSSION... A WEAK FRONT IN THE VICINITY OF CENTRAL GEORGIA THIS AFTERNOON COMBINED WITH DAYTIME HEATING COULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE FOCUS WOULD BE MOSTLY EASTERN AND CENTRAL SECTIONS OF THE AREA WHERE AFTERNOON CAPES COULD REACH 1000 TO 2000 AND LIFTED INDEX VALUES WILL DROP TO BETWEEN -2 AND -4. IN FAR NORTHEAST AND IN PORTIONS OF EAST CENTRAL GEORGIA...SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE DUE TO TOPOGRAPHY INFLUENCE AND ADDITIONAL MOISTURE...RESPECTIVELY. A FEW STORMS MAY BECOME STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH FRIDAY...SATURDAY AND AGAIN MONDAY...AND ACROSS THE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 13, 5:59 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 PM EDT WED JUN 13 2012 GAZ008-009-015-016-132245- 559 PM EDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 645 PM EDT... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLUE MOUNTAIN SHELTER...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUE MOUNTAIN SHELTER... LOW GAP SHELTER...UNICOI STATE PARK...WHITLEY GAP SHELTER... QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN LAKE...ROBERTSTOWN...HELEN...BLOOD MOUNTAIN SHELTER...TURNERS CORNER...WOODS HOLE SHELTER AND VOGEL STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3459 8374 3469 8401 3487 8385 3482 8370 TIME...MOT...LOC 2159Z 023DEG 5KT 3481 8379
Local storm report, Jun 13, 7:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 NW LOW GAP SHELTER 34.80N 83.84W
06/13/2012 E1.00 INCH UNION GA PUBLIC
PUBLIC REPORTED UP TO QUARTER SIZED HAIL COVERING THE
GROUND NEAR PINE TOP ROAD.
&&
DEESESpecial weather statement, Jun 13, 7:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 726 PM EDT WED JUN 13 2012 GAZ033-044-140000- 726 PM EDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN FULTON COUNTY UNTIL 800 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BANKHEAD...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FULTON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOLTON...BANKHEAD...WEST END...ATLANTIC STATION... MIDTOWN...ATLANTA...CASCADE HEIGHTS AND EAST POINT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3383 8446 3377 8437 3367 8444 3372 8459 TIME...MOT...LOC 2327Z 043DEG 5KT 3376 8446
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:49 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 41 min |
| Jun 13, 5:59 PM EDT | Special Weather Statement | FFC | White | 46 min |
| Jun 13, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 38 min |
| Jun 13, 7:50 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 25 min |
| Jun 13, 7:59 PM EDT | Special Weather Statement | FFC | Crawford | 46 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.